Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 23, 2011, 8:26 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 8:26 PM EDT (00:26 UTC)
- Expired
- May 23, 2011, 9:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC
The radar
The Norfolk radar (KAKQ), 103 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:58 PM EDT | HAIL 1 | 4 Nw Speed, NC | |
| May 23, 9:04 PM EDT | HAIL 0.75 | Hobgood, NC | DIME SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:16 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2281 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
494
WUUS52 KRAH 240026
SVRRAH
NCC065-083-240115-
/O.NEW.KRAH.SV.W.0095.110524T0026Z-110524T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
826 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF SCOTLAND NECK...OR 11
MILES NORTH OF TARBORO...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOBGOOD...SCOTLAND NECK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3611 7722 3609 7724 3610 7727 3608 7731
3600 7740 3596 7738 3600 7759 3613 7760
3620 7734 3617 7730 3616 7727 3612 7725
TIME...MOT...LOC 0026Z 269DEG 18KT 3606 7749
$$
223 follow-up statements
534
WWUS52 KRAH 240048
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT MON MAY 23 2011
NCC065-083-240115-
/O.CON.KRAH.SV.W.0095.000000T0000Z-110524T0115Z/
EDGECOMBE NC-HALIFAX NC-
848 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES...
AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HOBGOOD...OR 10 MILES NORTHEAST OF TARBORO...MOVING SOUTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3611 7722 3609 7724 3610 7727 3608 7731
3600 7740 3596 7738 3600 7759 3609 7751
3616 7727 3612 7725
TIME...MOT...LOC 0048Z 294DEG 15KT 3602 7743
$$
22315
WWUS52 KRAH 240056
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
856 PM EDT MON MAY 23 2011
NCC065-083-240115-
/O.CON.KRAH.SV.W.0095.000000T0000Z-110524T0115Z/
EDGECOMBE NC-HALIFAX NC-
856 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN HALIFAX AND EAST CENTRAL EDGECOMBE COUNTIES...
AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HOBGOOD...OR 11 MILES NORTHEAST OF TARBORO...MOVING SOUTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
TWO INCH DIAMETER HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3600 7756 3609 7745 3612 7725 3611 7722
3609 7724 3610 7727 3608 7731 3600 7740
3596 7738
TIME...MOT...LOC 0056Z 294DEG 15KT 3601 7739
$$
22237
WWUS52 KRAH 240109
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT MON MAY 23 2011
NCC065-083-240119-
/O.EXP.KRAH.SV.W.0095.000000T0000Z-110524T0115Z/
EDGECOMBE NC-HALIFAX NC-
909 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX AND EAST
CENTRAL EDGECOMBE COUNTIES EXPIRES AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3600 7756 3609 7745 3612 7725 3611 7722
3609 7724 3610 7727 3608 7731 3600 7740
3596 7738
TIME...MOT...LOC 0109Z 294DEG 15KT 3599 7733
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:00 PM EDT, 26 minutes earlier.
Area forecast discussion, May 23, 8:00 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 800 PM EDT MON MAY 23 2011 .SYNOPSIS... THE FLOW AROUND HIGH PRESSURE OFFSHORE THE EAST COAST WILL PROMOTE UNSEASONABLY HOT SOUTHWESTERLY FLOW OVER OUR REGION THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM MONDAY... CURRENTLY TEMPERATURES ARE CLIMBING STEADILY INTO THE MID AND UPPER 80S WITH SOME TEMPERATURES ABOVE 90 STARTING TO APPEAR IN THE SOUTH. DEWPOINTS REMAIN OPPRESSIVE IN THE UPPER 60S TO LOW 70S. THIS IS CAUSING SOME HEAT INDICES TO BEGIN TO APPROACH THE 100 DEGREE MARK IN THE SOUTH. VISIBLE SATELLITE SHOWS A BAND OF CLOUD COVER BEGINNING TO MOVE THROUGH THE WESTERN PIEDMONT AS MOISTURE ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MOVES ACROSS VIRGINIA AND NORTH CAROLINA. THIS WILL HELP TO KEEP TEMPERATURES BELOW FORECASTED HIGHS AND WILL MOST LIKELY TOP OUT SHORT OF 90 DEGREES. WINDS CONTINUE TO GUST TO NEAR 20 KNOTS ESPECIALLY IN THE EASTERN PART OF THE CWA. AS FAR AS CONVECTION IS CONCERNED THIS AFTERNOON...FORECAST SOUNDINGS CONTINUE TO SHOW DESTABILIZATION WITH A CAP IN PLACE NEAR 5 KFT THAT SHOULD BEGIN TO ERODE AFTER 18Z. THIS INCREASE IN INSTABILITY WILL COINCIDE WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE WELL DEPICTED ON DYNAMIC TROPOPAUSE MAPS. WHILE INSTABILITY WILL NOT BE A PROBLEM WITH ABOUT 2500 J/KG OF MIXED LAYER CAPE...LESS THAN 30 KNOTS OF SHEAR WILL BE AVAILABLE IN THE EAST WITH BETTER SHEAR TO THE WEST AS A SHORTWAVE MOVES INTO WESTERN NORTH CAROLINA. IF THIS DISTURBANCE CAN MOVE INTO THE BEST INSTABILITY BY THIS EVENING...MORE WIDESPREAD COVERAGE OF STORMS WILL BE LIKELY. WITH PRECIPITABLE WATER AN INCH TO AN INCH AND A HALF AND DEWPOINTS NEAR 70...MOISTURE SHOULD NOT BE A PROBLEM ONCE CONVECTION INITIATES. HIGH RESOLUTION MODEL RUNS SHOW CONVECTION BEGINNING AFTER 19Z MOSTLY SCATTERED IN THE CENTRAL AND EASTERN PORTIONS OF THE CWA AND BECOMING A BIT MORE ORGANIZED IN THE EAST AFTER 21Z. THIS MAY BE HELPED BY ANY INCOMING SEA BREEZE FRONT THAT MAY DEVELOP...HOWEVER STRONGER SOUTH SOUTHWESTERLY WINDS COULD DETER THIS FROM PROPAGATING VERY FAR INLAND. WILL CARRY SLIGHT CHANCE OF STORMS THROUGH THE AFTERNOON IN THE EAST AND NORTH WITH COVERAGE EXPECTED TO BE ISOLATED TO SCATTERED. AFTER CONVECTION CEASES THIS EVENING...WHICH SHOULD BE AFTER 00Z...EXPECT WINDS TO DIE DOWN TO 5 KNOTS FROM THE SOUTH SOUTHWEST. THERE MAY BE SOME FOG OR STRATUS IN THE EAST AFTER 6Z UNTIL SUNRISE BUT CONFIDENCE IN THIS IS LOW. THICKNESSES SHOULD SUPPORT LOWS TONIGHT IN THE MID TO UPPER 60S NORTHWEST TO SOUTHEAST. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 230 PM MONDAY... STRONG SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL OFF THE SOUTHEAST COAST ON TUESDAY AS SURFACE LOW CONTINUES TO TRACK NORTHEASTWARD INTO SOUTHERN QUEBEC. MID LEVEL FLOW WILL BE FAIRLY ZONAL AS HIGH PRESSURE SHOULD PROTECT NC FOR MOST OF THE DAY BUT INCREASING MOISTURE AND INSTABILITY AFTER 18Z WILL AGAIN MAKE CONVECTION A THREAT. AGAIN IT LOOKS LIKE NORTHERN AND EASTERN PORTIONS OF THE CWA WILL BE MOST AT RISK. BY TOMORROW AFTERNOON BULK SHEAR WILL BE BEST IN THE NORTHEAST. CAPE WILL BE SLIGHTLY LESS THAN TODAY AND CONFINED FURTHER TO THE EAST. DYNAMIC TROPOPAUSE MAPS HINT AT A WEAK UPPER LEVEL WAVE MOVING THROUGH TOMORROW AFTERNOON WHICH COULD HELP TO PROVIDE SOME DYNAMIC FORCING. WINDS AGAIN WILL BE GUSTY AND OUT OF THE SOUTHWEST TOMORROW WHICH WILL CAUSE ANOTHER RASH OF 90 DEGREE TEMPERATURES WITH DEWPOINTS IN THE MID 60S. TEMPERATURE GUIDANCE IS SPLIT ON HIGH TEMPERATURES TOMORROW WITH THE MET COMING ALMOST 10 DEGREES COOLER THAN THE MAV. WILL GO CLOSER TO MAV GUIDANCE AS 1000-850 MILLIBAR THICKNESSES TOMORROW AFTERNOON AS WELL AS 850 MB TEMPERATURE ADVECTION SHOULD SUPPORT WARMER TEMPERATURES. WINDS WILL ONCE AGAIN BEGIN TO WEAKEN AFTER SUNSET TOMORROW. WITH RELATIVE HUMIDITIES AT THE SURFACE A BIT DRIER THAN TONIGHT NOT EXPECTING TOO MUCH IN THE WAY OF ANY LINGERING FOG OR STRATUS. LOWS TUESDAY NIGHT WILL CONTINUE TO BE IN THE MID TO UPPER 60S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 230 PM MONDAY... BEGINNING YESTERDAY WITH THE 12Z MODEL RUN...NWP MODEL GUIDANCE HAS DONE A COMPLETE 180 IN REGARDS THE NEXT WEATHER SYSTEM THAT WAS POISED TO MOVE INTO THE AREA BY THE START OF THE HOLIDAY WEEKEND. THE OVERWHELMING MODEL CONSENSUS NOW KEEPS THE SOUTHERN AND NORTHERN STREAMS SPLIT...SHEARING APART THE LEAD SOUTHERN STREAM WAVE AS IT MOVES EAST INTO THE APPALACHIANS...WHILE KEEPING THE CANADIAN SHORTWAVE ENERGY WELL TO THE NORTH. AS A RESULT...THE HOLIDAY WEEKEND LOOKS LESS STORMY AND ACTIVE...WITH CONVECTIVE RAIN CHANCES MAINLY DIURNALLY DRIVEN AS THE BETTER DYNAMICS LIFT TO THE NORTH. THE REPRIEVE FROM THE HEAT WILL NOT BE AS SUBSTANTIAL AS IT WAS ONCE THOUGHT AS WELL WITH ANOTHER MID/UPPER LEVEL RIDGE BUILDING INTO THE AREA FROM THE SOUTHWEST. HIGHS WEDNESDAY THROUGH FRIDAY IN THE LOWER TO MID 90S(10 TO 12 DEGREES ABOVE NORMAL)...COOLING SLIGHTLY ONLY TO THE UPPER 80S TO LOWER 90S INTO THE WEEKEND. VERY MILD NIGHTS WITH OVERNIGHT LOWS OF 65 TO 70. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 755 PM MONDAY... A FEW ISOLATED SHOWERS AND STORMS ONGOING THIS EVENING BUT ARE MAINLY OVER THE NORTHERN COASTAL PLAIN AND EAST OFF ALL TAF SITES. INSTABILITY WILL CONTINUE TO DECREASE THIS EVENING...SO NO ADDITIONAL STORMS ARE EXPECTED. WITH A DECENT PRESSURE GRADIENT OVER NC...LIGHT SOUTHERLY WINDS WILL LIKELY CONTINUE OVERNIGHT AND MAY STAY AS HIGH AS 5-8KT. THIS SHOULD PREVENT WIDESPREAD FOG FROM FORMING. IN ADDITION...MODELS INDICATED GOOD DRYING JUST ABOVE THE SURFACE AND THERE IS A LARGE VEIL OF MID CLOUDS CROSSING THE STATE CURRENTLY....SO CONFIDENCE IN STRATUS IS MUCH LOWER THAT THE PAST COUPLE OF NIGHTS. FAVORED AREAS LIKE KRWI MAY SEE A PERIOD OF IFR TO LIFR CONDITIONS TOWARD SUNRISE IF SKIES PARTIALLY CLEAR BEHIND THE MID CLOUD DECK AND WINDS GO CALM LOCALLY. ON TUESDAY...ISOLATED STORMS WILL BE POSSIBLE AGAIN IN THE AFTERNOON...BUT STRONG LARGE SCALE FORCING IS EXPECTED TO BE LACKING. THUS..WILL MAKE NO MENTION OF CONVECTION SPECIFIC TO ANY TAF SITE...WITH ONLY SCT CU AT 7K FT OR HIGHER AND A FEW SOUTHWESTERLY WIND GUSTS TO 15-20KT. FOR THE LONG TERM SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO THREATEN VFR CONDITIONS EVERY DAY THROUGH THE END OF THE WEEK. && .CLIMATE/... DAILY RECORD TEMPERATURES FOR MAY 23-27. RALEIGH-DURHAM AIRPORT (RDU) DATE MAX YEAR HI MIN YEAR 23 95 1953 72 1953 24 95 1944 70 1955 25 93 2004 70 2004 26 94 1953 70 2004 27 92 1944 72 1991 PIEDMONT TRIAD AIRPORT (GSO) DATE MAX YEAR HI MIN YEAR 23 96 1941 70 1953 24 92 1975 69 1955 25 94 1953 69 2004 26 93 1953 69 1965 27 95 1941 72 1991 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...ELLIS SHORT TERM...ELLIS LONG TERM...CBL AVIATION...SMITH CLIMATE...
Hazardous weather outlook, May 23, 3:27 PM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 327 PM EDT MON MAY 23 2011 NCZ007>011-021>028-038>041-241930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 327 PM EDT MON MAY 23 2011 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...QUARTER SIZE OR SLIGHTLY LARGER HAIL...AND EXCESSIVE LIGHTNING...ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A THREAT OF ADDITIONAL AFTERNOON AND EVENING THUNDERSTORMS...SCATTERED ON TUESDAY...AND MORE ISOLATED IN NATURE THROUGHOUT THE REST OF THE WORK WEEK. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS...LARGE HAIL...AND EXCESSIVE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ042-073>078-083>086-088-089-241930- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 327 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS IN EXCESS OF 55 OR 60 MPH...QUARTER SIZE OR SLIGHTLY LARGER HAIL...AND EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A THREAT OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGHOUT THE WORK WEEK. THESE STORMS BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS...LARGE HAIL...AND EXCESSIVE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NCZ043-241930- WILSON- 327 PM EDT MON MAY 23 2011 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...QUARTER SIZE OR SLIGHTLY LARGER HAIL...AND EXCESSIVE LIGHTNING...ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A THREAT OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGHOUT THE WORK WEEK. THESE STORMS BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS...LARGE HAIL...AND EXCESSIVE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 23, 6:15 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 8 WNW LEXINGTON 35.86N 80.38W
05/23/2011 E0.75 INCH DAVIDSON NC UTILITY COMPANY
DIME SIZED HAIL
&&
EVENT NUMBER RAH1100651
SECLocal storm report, May 23, 6:20 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL ROANOKE RAPIDS 36.45N 77.65W
05/23/2011 E0.25 INCH HALIFAX NC 911 CALL CENTER
QUARTER INCH HAIL IN ROANOKE RAPIDS
&&
EVENT NUMBER RAH1100652
SECLocal storm report, May 23, 6:22 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL ROANOKE RAPIDS 36.45N 77.65W
05/23/2011 E1.00 INCH HALIFAX NC 911 CALL CENTER
QUARTER SIZED HAIL IN ROANOKE RAPIDS
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER RAH1100652
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 28 min |
| May 23, 8:53 PM EDT | Special Weather Statement | RAH | Edgecombe | 37 min |
| May 23, 9:18 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 27 min |
| May 24, 1:18 PM EDT | Special Weather Statement | RAH | Person | 72 min |
| May 24, 1:39 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 34 min |
| May 24, 2:07 PM EDT | Special Weather Statement | RAH | Vance, Warren | 38 min |
| May 24, 2:15 PM EDT | Special Weather Statement | RAH | Vance, Warren | 30 min |
| May 24, 2:46 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 59 min |
| May 24, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 39 min |
| May 24, 5:17 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.